Texas, 2019High Wind in Texas, June 9 to 10, 2019
June 9 to 10, 2019 · NWS MAF · 1 event in 1 county or zone
An unusually strong late season cold front brought strong northeast gap winds to the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unusually strong late season cold front brought strong northeast gap winds to the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 9, 5:48 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 5:48 PM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
648 PM CDT Sun Jun 9 2019
.DISCUSSION...
&&
.AVIATION...
The cold front that moved through today has pushed down to the
Big Bend. A tight pressure gradient behind this front will
continue through the night so the gusty north wind will too.
Locally MVFR conditions are possible next few hours due to
blowing dust. In addition low clouds are expected to develop
overnight along with increasing rain chances... mainly south.
Have included mention of TSRA at FST.
&&
.PREV DISCUSSION... /issued 252 PM CDT Sun Jun 9 2019/
DISCUSSION...
A strong late season cold front is moving through the area this
afternoon halting afternoon heating as high pressure builds south.
Gusty north winds are also kicking up some dust with conditions
improving before midnight as winds ease for most locations except
Guadalupe Pass which will see strong winds into Monday morning.
There will be a chance for thunderstorms ahead of the front in the
Big Bend and lower Trans Pecos with a few of these storms strong
to severe. Upslope flow will continue a decent chance for rain
west of the Pecos River Monday and a weak upper disturbance moving
across the CWA Monday night will create a chance for rain
stretching to the eastern Basin. Clouds and rainfall will keep
highs down Monday with record low maximum values forecast for
Midland and other locations in the CWA.
Tuesday begins a warming trend that will last into the end of the
week with highs in the 80s ultimately reaching back into the 90s
and low 100s by Friday. High pressure building north out of Mexico
will not only bring warmer temperatures but also decrease rain
chances through the week.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 56 68 57 82 / 20 30 30 10
Carlsbad 59 68 56 89 / 10 40 20 0
Dryden 65 72 62 84 / 50 60 40 30
Fort Stockton 57 63 56 84 / 30 50 40 10
Guadalupe Pass 52 60 51 84 / 10 50 30 0
Hobbs 55 66 52 85 / 10 20 20 0
Marfa 54 63 51 82 / 40 60 50 10
Midland Intl Airport 56 67 57 83 / 20 30 30 10
Odessa 56 67 56 83 / 20 30 30 10
Wink 59 69 56 87 / 20 40 30 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 9 PM this evening to noon MDT Monday for
Guadalupe and Delaware Mountains.
&&Hazardous weather outlook, Jun 9, 1:00 PM CST, 9 hours before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 PM CDT Sun Jun 9 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-101900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 PM CDT Sun Jun 9 2019 /100 PM MDT Sun Jun 9 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Strong to severe thunderstorms will be possible this afternoon from
the far southeast Permian Basin to the Rio Grande. Large hail and
damaging winds are possible with these storms.
Strong northeasterly gap winds are expected through Guadalupe Pass
this evening through Monday morning. A High Wind Warning is in
effect.
Temperatures will heat up to near Heat Advisory conditions along and
near the Rio Grande this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Strong northeast winds are expected through Guadalupe Pass through
Monday morning. A High Wind Warning is in effect.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon and this
evening.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Jun 9, 4:25 PM CST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
525 PM CDT Sun Jun 9 2019
TXZ082-282-092300-
Terrell TX-Lower Brewster County TX-
525 PM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREWSTER AND
SOUTHWESTERN TERRELL COUNTIES UNTIL 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking strong thunderstorms 16
miles south of Sanderson, moving southeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
These storms will remain over mainly rural areas of east central
Brewster and southwestern Terrell Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2976 10271 3001 10252 3008 10231 2980 10213
2982 10218 2985 10219 2984 10222 2986 10225
2985 10226 2987 10227 2988 10232 2985 10237
2976 10239 2979 10249 2978 10251 2977 10251
2975 10255 2977 10257 2975 10258 2973 10264
TIME...MOT...LOC 2224Z 330DEG 10KT 2990 10238
12Special weather statement, Jun 9, 5:06 PM CST, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
606 PM CDT Sun Jun 9 2019
TXZ082-282-092330-
Terrell TX-Lower Brewster County TX-
606 PM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BREWSTER AND SOUTHERN
TERRELL COUNTIES UNTIL 630 PM CDT...
At 604 PM CDT, Doppler radar was tracking strong thunderstorms
near Dryden and highway 90, moving east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dryden and Terrell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2981 10238 3001 10243 3013 10189 2986 10178
2983 10218 2985 10219 2984 10219 2984 10222
2985 10224 2986 10225 2985 10226 2987 10227
2988 10232 2986 10232 2986 10235
TIME...MOT...LOC 2304Z 256DEG 19KT 2996 10224
12Special weather statement, Jun 9, 5:36 PM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
636 PM CDT Sun Jun 9 2019
TXZ082-100000-
Terrell TX-
636 PM CDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TERRELL COUNTY UNTIL
700 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorms 8
miles southeast of Dryden near highway 90, moving south at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
These storms will remain over mainly rural areas of southeastern
Terrell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2978 10181 2981 10181 2979 10182 2981 10185
2980 10191 2978 10193 2980 10194 2980 10196
2982 10197 2980 10199 2980 10204 2979 10205
2980 10214 2983 10217 3003 10223 3005 10181
2978 10179
TIME...MOT...LOC 2335Z 348DEG 28KT 2995 10203
12High Wind, Guadalupe and Delaware Mountains
- When
- June 9, 10:00 PM CST to June 10, 3:00 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 9 to 14, 20197 deaths · 28 events
- Tornado and Hail in Texas, June 9, 20192 deaths · 6 injured · $11 million · EF2 · 52 events
- Tornado and Flash Flood in Texas, June 9, 20191 death · $242,000 · EF0 · 69 events
- Damaging Winds and Lightning Strike in Florida, June 9, 20191 death · 52 kt wind · 3 events
- Flash Flooding and Hail in Oklahoma, June 9, 2019$20,000 · 1.5 in hail · 33 events
- Flash Flood in Indiana, June 9, 2019$30,000 · 1 event
- Damaging Wind and Lightning Strike in Florida, June 9, 2019$20,000 · 54 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 9, 201912 events
- Flash Flooding and Damaging Wind in Georgia, June 9 to 12, 201950 kt wind · 9 events
- Excessive Heat and Heat in California, June 9 to 12, 20196 events
- Damaging Winds in Kansas, June 9, 201961 kt wind · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 9, 20195 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830772.